MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 82087-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.In this case, there was no reported device malfunction associated with the xact stent system.The reported patient effect of stroke is listed in the xact instructions for use as a known potential adverse effect associated with carotid stents and embolic protection systems.Based on the case information, a conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left internal carotid artery.A carotid endarterectomy was planned; however, the patient had a lung mass that had not been followed-up on therefore it was decided to implant a carotid stent instead.A 9tx30mm xact stent was deployed per the instructions for use without issues.At the end of the case the patient showed signs of stroke with right sighted deficit.The patient was handed over to the stroke team.The next day the patient was still showing right sighted deficit.Three days post-procedure the patient was starting to show improvements.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12148160
Report Number2024168-2021-05917
Device Sequence Number11804595
Product Code NIM
UDI-Device Identifier08717648010231
UDI-Public08717648010231
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number82087-01
Device Catalogue Number82087-01
Device Lot Number1011961
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date07/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;